Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 9, NWS Houston/Galveston, TX

October 29, 20235 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Oct 29, 2023, 3:28 AM CDT for 5 counties in Texas. It took effect at Oct 29, 2023, 9:00 PM CDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2023, 3:28 AM CDT (08:28 UTC)
In effect from
Oct 29, 2023, 9:00 PM CDT
Expired
Oct 31, 2023, 3:28 PM CDT
In force
42 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2023-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2023-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS74 KHGX 290828
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
328 AM CDT Sun Oct 29 2023

TXZ335>338-436>439-300830-
/O.NEW.KHGX.WI.Y.0009.231030T0600Z-231031T0600Z/
Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Coastal Galveston-Matagorda Islands-Brazoria Islands-
Galveston Island-Bolivar Peninsula-
Including the cities of Palacios, Lake Jackson, Freeport, Clute, 
Texas City, Dickinson, La Marque, Surfside Beach, and Galveston
328 AM CDT Sun Oct 29 2023

...WIND ADVISORY IN EFFECT FROM 1 AM MONDAY TO 1 AM CDT TUESDAY...

* WHAT...North winds 20 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Coastal Jackson, Coastal Matagorda, Coastal Brazoria, 
  Coastal Galveston, Matagorda Islands, Brazoria Islands, 
  Galveston Island and Bolivar Peninsula Counties.

* WHEN...From 1 AM Monday to 1 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
9 follow-up statements
894 
WWUS74 KHGX 291629
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1129 AM CDT Sun Oct 29 2023

TXZ335>338-436>439-300030-
/O.CON.KHGX.WI.Y.0009.231030T0600Z-231031T0600Z/
Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Coastal Galveston-Matagorda Islands-Brazoria Islands-
Galveston Island-Bolivar Peninsula-
Including the cities of Palacios, Lake Jackson, Freeport, Clute, 
Texas City, Dickinson, La Marque, Surfside Beach, and Galveston
1129 AM CDT Sun Oct 29 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM CDT
TUESDAY...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Jackson, Coastal Matagorda, Coastal Brazoria, 
  Coastal Galveston, Matagorda Islands, Brazoria Islands, 
  Galveston Island and Bolivar Peninsula Counties.

* WHEN...From 1 AM Monday to 1 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
292 
WWUS74 KHGX 291810
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
110 PM CDT Sun Oct 29 2023

TXZ335>338-436>439-300215-
/O.EXT.KHGX.WI.Y.0009.231030T0200Z-231031T0600Z/
Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Coastal Galveston-Matagorda Islands-Brazoria Islands-
Galveston Island-Bolivar Peninsula-
Including the cities of Palacios, Lake Jackson, Freeport, Clute, 
Texas City, Dickinson, La Marque, Surfside Beach, and Galveston
110 PM CDT Sun Oct 29 2023

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 1 AM CDT
TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Jackson, Coastal Matagorda, Coastal Brazoria, 
  Coastal Galveston, Matagorda Islands, Brazoria Islands, 
  Galveston Island and Bolivar Peninsula Counties.

* WHEN...From 9 PM this evening to 1 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
888 
WWUS74 KHGX 300204
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
904 PM CDT Sun Oct 29 2023

TXZ335>338-436>439-301015-
/O.CON.KHGX.WI.Y.0009.000000T0000Z-231031T0600Z/
Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Coastal Galveston-Matagorda Islands-Brazoria Islands-
Galveston Island-Bolivar Peninsula-
Including the cities of Palacios, Lake Jackson, Freeport, Clute, 
Texas City, Dickinson, La Marque, Surfside Beach, and Galveston
904 PM CDT Sun Oct 29 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Jackson, Coastal Matagorda, Coastal Brazoria, 
  Coastal Galveston, Matagorda Islands, Brazoria Islands, 
  Galveston Island and Bolivar Peninsula Counties.

* WHEN...From 9 PM this evening to 1 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
672 
WWUS74 KHGX 300732
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
232 AM CDT Mon Oct 30 2023

TXZ214-310300-
/O.EXB.KHGX.WI.Y.0009.000000T0000Z-231031T1800Z/
Chambers-
Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, 
and Old River-Winfree
232 AM CDT Mon Oct 30 2023

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT TUESDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 30 mph.

* WHERE...Chambers County.

* WHEN...Until 1 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ335>338-436>439-310300-
/O.EXT.KHGX.WI.Y.0009.000000T0000Z-231031T1800Z/
Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Coastal Galveston-Matagorda Islands-Brazoria Islands-
Galveston Island-Bolivar Peninsula-
Including the cities of Palacios, Lake Jackson, Freeport, Clute, 
Texas City, Dickinson, La Marque, Surfside Beach, and Galveston
232 AM CDT Mon Oct 30 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Jackson, Coastal Matagorda, Coastal Brazoria, 
  Coastal Galveston, Matagorda Islands, Brazoria Islands, 
  Galveston Island and Bolivar Peninsula Counties.

* WHEN...Until 1 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
293 
WWUS74 KHGX 301946
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
246 PM CDT Mon Oct 30 2023

TXZ214-335>338-436>439-311400-
/O.CON.KHGX.WI.Y.0009.000000T0000Z-231031T1800Z/
Chambers-Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Coastal Galveston-Matagorda Islands-Brazoria Islands-
Galveston Island-Bolivar Peninsula-
Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, 
Old River-Winfree, Palacios, Lake Jackson, Freeport, Clute, 
Texas City, Dickinson, La Marque, Surfside Beach, and Galveston
246 PM CDT Mon Oct 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Chambers, Coastal Jackson, Coastal Matagorda, Coastal 
  Brazoria, Coastal Galveston, Matagorda Islands, Brazoria 
  Islands, Galveston Island and Bolivar Peninsula Counties.

* WHEN...Until 1 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
615 
WWUS74 KHGX 301949
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
249 PM CDT Mon Oct 30 2023

TXZ214-335>338-436>439-311400-
/O.CON.KHGX.WI.Y.0009.000000T0000Z-231031T1800Z/
Chambers-Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Coastal Galveston-Matagorda Islands-Brazoria Islands-
Galveston Island-Bolivar Peninsula-
Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, 
Old River-Winfree, Palacios, Lake Jackson, Freeport, Clute, 
Texas City, Dickinson, La Marque, Surfside Beach, and Galveston
249 PM CDT Mon Oct 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph possible
  along the coast.

* WHERE...Chambers, Coastal Jackson, Coastal Matagorda, Coastal 
  Brazoria, Coastal Galveston, Matagorda Islands, Brazoria 
  Islands, Galveston Island and Bolivar Peninsula Counties.

* WHEN...Until 1 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ163-176-311400-
/O.NEW.KHGX.FZ.A.0001.231101T0600Z-231101T1400Z/
Houston-Madison-
Including the cities of Crockett and Madisonville
249 PM CDT Mon Oct 30 2023

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...A light freeze with temperatures as low as 30 possible.

* WHERE...Houston and Madison Counties.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
790 
WWUS74 KHGX 310215
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
915 PM CDT Mon Oct 30 2023

TXZ214-335>338-436>439-311015-
/O.CON.KHGX.WI.Y.0009.000000T0000Z-231031T1800Z/
Chambers-Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Coastal Galveston-Matagorda Islands-Brazoria Islands-
Galveston Island-Bolivar Peninsula-
Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, 
Old River-Winfree, Palacios, Lake Jackson, Freeport, Clute, 
Texas City, Dickinson, La Marque, Surfside Beach, and Galveston
915 PM CDT Mon Oct 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph 
  possible along the coast.

* WHERE...Chambers, Coastal Jackson, Coastal Matagorda, Coastal 
  Brazoria, Coastal Galveston, Matagorda Islands, Brazoria 
  Islands, Galveston Island and Bolivar Peninsula Counties.

* WHEN...Until 1 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ163-176-311015-
/O.CON.KHGX.FZ.A.0001.231101T0600Z-231101T1400Z/
Houston-Madison-
Including the cities of Crockett and Madisonville
915 PM CDT Mon Oct 30 2023

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...A light freeze with temperatures as low as 30 possible.

* WHERE...Houston and Madison Counties.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
887 
WWUS74 KHGX 310752
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
252 AM CDT Tue Oct 31 2023

TXZ163-176-010000-
/O.UPG.KHGX.FZ.A.0001.231101T0600Z-231101T1400Z/
/O.NEW.KHGX.FZ.W.0002.231101T0600Z-231101T1400Z/
Houston-Madison-
Including the cities of Crockett and Madisonville
252 AM CDT Tue Oct 31 2023

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Houston and Madison Counties.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

TXZ436>439-010000-
/O.EXT.KHGX.WI.Y.0009.000000T0000Z-231101T0600Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
Including the cities of Surfside Beach and Galveston
252 AM CDT Tue Oct 31 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph 
  possible along the coast.

* WHERE...Matagorda Islands, Brazoria Islands, Galveston Island
  and Bolivar Peninsula.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ214-335>338-311800-
/O.CON.KHGX.WI.Y.0009.000000T0000Z-231031T1800Z/
Chambers-Coastal Jackson-Coastal Matagorda-Coastal Brazoria-
Coastal Galveston-
Including the cities of Winnie, Mont Belvieu, Anahuac, Stowell, 
Old River-Winfree, Palacios, Lake Jackson, Freeport, Clute, 
Texas City, Dickinson, and La Marque
252 AM CDT Tue Oct 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph 
  possible along the coast.

* WHERE...Chambers, Coastal Jackson, Coastal Matagorda, Coastal 
  Brazoria and Coastal Galveston Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
166 
WWUS74 KHGX 312028
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
328 PM CDT Tue Oct 31 2023

TXZ436>439-312130-
/O.CAN.KHGX.WI.Y.0009.000000T0000Z-231101T0600Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
Including the cities of Surfside Beach and Galveston
328 PM CDT Tue Oct 31 2023

...WIND ADVISORY IS CANCELLED...

Winds have fallen below criteria.

$$

TXZ163-176-010430-
/O.CON.KHGX.FZ.W.0002.231101T0600Z-231101T1400Z/
Houston-Madison-
Including the cities of Crockett and Madisonville
328 PM CDT Tue Oct 31 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 32 expected.

* WHERE...Houston and Madison Counties.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 28, 11:50 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 28, 11:50 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1150 PM CDT Sat Oct 28 2023

...New AVIATION...

.SHORT TERM...
(This evening through Sunday Night)
Issued at 253 PM CDT Sat Oct 28 2023

A cold front currently looms over the northern half of the state
this afternoon, roughly half way between Dallas and College Station.
The primary moisture axis with this system spans across portions of
the ArkLaTex region, including the Brazos Valley. While the front
should remain quasi-stationary overnight, PWs ranging from 1.6-1.9"
and weak impulses aloft should bring a chance of scattered to
isolated storms over our northern counties for tonight. Onshore
flow, ample low level moisture and low stratus should keep overnight
conditions mild ahead of the front, with lows progged for the upper
60s/70s.

The mid/upper level trough over the Great Basin should dig into the
Four Corners on Sunday, finally pushing the cold front into SE
Texas. Timing for the frontal passage remains similar to that of the
previous forecast; reaching Collage Station around 10am-12pm
(15z-17z), then passing through the Houston Metro area from 4-7
PM (21z- 00z). Considering afternoon heating, as well as compressional
heating with the front, I opted to increase temperatures ahead of
the front. Highs for Sunday should range from the 70s/lower 80s
across the Brazos Valley/Piney Woods area, to the upper 80s across
the Houston Metro area. The front should push off the coast
around 8-10 PM (01z-03z). Isolated thunderstorms should mainly
develop along the front itself, but scattered/numerous showers
should linger thereafter with +1.6" PWs aloft and support from the
broader upper trough. Gusty northerly winds behind the front
should usher in cooler conditions in the days following, with
Sunday's lows progged in the 40s/50s.

03

&&

.LONG TERM...
(Monday through next Friday)
Issued at 253 PM CDT Sat Oct 28 2023

Front should be well offshore Monday morning. We'll see a cloudy, damp,
cold and blustery day in its wake. Temperatures should hold (or
fall) in the 43-53 degree range with a gusty north wind 15-25 mph
inland & 20-35mph coast. Periods of light rain are a pretty good
bet through Monday night as upper level disturbances pass overhead
and interact with lingering moisture situated above the shallow
cold airmass. Skies will clear from north-south, and rain chances
end on Tuesday as the H85-H7 front eventually pushes through.

With the clearing skies and lighter winds, overnight lows will
probably flirt with the freezing mark both Tuesday and Wednesday
nights across some of our far n/ne parts of the CWA.

The second half of the work week should be quite nice as a gradual
warming trend ensues. High pressure will track eastward, but still
be the dominate feature and keeping the Gulf from fully opening
back up. Plentiful sun should allow for daytime highs to trend
upwards into the 70s Thurs-Fri, and overnight lows into the 40s
and 50s.  47

&&

.AVIATION...
(06Z TAF Issuance)
Issued at 1150 PM CDT Sat Oct 28 2023

MVFR/IFR ceilings are beginning to develop and fill in from around CXO
northward, and expect this trend to continue overnight with the possibility
to expand southward. Could see some fog develop too. Becoming VFR across
the area in the morning followed by lowering ceilings gradually spreading
into the area generally from NW to SE as the afternoon/evening progresses
in association with the cold front. Have S to SE winds in the morning
under 10 knots shifting to the N and NW behind the front at around 18-20Z
CLL/UTS, 22-24Z CXO/IAH and 00-02Z LBX/GLS. Expect all sites to have
gradually increasing/gusty N winds eventually after the front moves
on through. Look for MVFR ceilings and some SHRA to initially develop
within a couple hours after the front's passage. Indications are that
lowering ceilings and visibilities along with increasing SHRA coverage
can be expected across much of the area heading into the Sunday night
through Monday morning time period.  42

&&

.MARINE...
Issued at 253 PM CDT Sat Oct 28 2023

Light to occasionally moderate onshore flow will persist through
the day Sunday. A strong cold front will be moving into the bays
during the evening hours Sunday and continue pushing offshore
overnight. Building seas (6-10ft) and gusts to gale force will be
possible through Monday night or Tuesday...and remain elevated into
midweek. Assuming no surprises between now and then, I'd expect a
gale watch/warning to be issued by the midnight shift for Monday &
Monday night, if not into Tuesday. Periods of rain, both ahead
and behind the front, should come to an end Tuesday morning. With
prolonged strong northerly winds in place, water levels will
fall, though PETSS guidance generally shows things bottoming out
around -0.5ft MLLW around times of low tide into midweek. This is
not quite to Low Water Advisory criteria (-1ft), but something to
keep an eye on. Gradually improving marine conditions can be
expected during the second half of the week as winds diminish and
seas subside. 47

&&

.CLIMATE...
Issued at 700 PM CDT Sat Oct 28 2023

Record high temperatures for Sunday (10/29) are...

-CLL...90 (1938)
-IAH...90 (1991)
-HOU...89 (1991)
-GLS...85 (2004)
-PSX...88 (1950)

42

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  72  77  43  45 /  60  50  70  80
Houston (IAH)			  72  87  48  51 /  10  40  70  70
Galveston (GLS)			  76  81  56  60 /  20  20  50  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:41 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda15 hr
Oct 29, 3:41 AM CDTSmall Craft AdvisoryHGX3 days
Oct 29, 2:43 PM CDTGale WarningHGX40 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.